MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX P3 F5 6X4 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX P3 F5 6X4 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4206040S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82179055 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.The date of the initial procedure is unknown, therefore the aware date (b)(6) 2020 is being used as the event date until clarification is obtained.This is one of two products involved with the reported event.The reference number for the other event is 9616099-2020-03624.
 
Event or Problem Description
As reported, two 6mm x 40mm 80cm powerflex p3 percutaneous transluminal angioplasty (pta) balloon catheters ruptured.The first balloon ruptured at 12 atmospheres (atm) and the second balloon was ruptured at 14 atmospheres (atm).There was no reported patient injury.The devices were expected to be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g4, g7, h2 and h6 have been updated accordingly.As reported, two 6mm x 40mm 80cm powerflex p3 percutaneous transluminal angioplasty (pta) balloon catheters ruptured.The first balloon ruptured at 12 atmospheres (atm) and the second balloon was ruptured at 14 atmospheres (atm).There was no reported patient injury.Additional procedural details were requested but are unknown.The device was not returned for evaluation.A product history record (phr) review of lot 82179055 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the devices were not returned for analysis.The exact cause could not be determined.Vessel characteristics, although unknown, may have contributed to the reported event.However, without the return of the devices for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.(b)(4).Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEX P3 F5 6X4 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key9933107
Report Number9616099-2020-03625
Device Sequence Number2342084
Product Code LIT
UDI-Device Identifier20705032004432
UDI-Public20705032004432
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number4206040S
Device Catalogue Number4206040S
Device Lot Number82179055
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/11/2020
Supplement Date Received by Manufacturer04/14/2020
Initial Report FDA Received Date04/07/2020
Supplement Report FDA Received Date04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1